Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 113, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 22, 2020, 2:20 PM EDT for Bedford County, Botetourt County, Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2020, 2:20 PM EDT (18:20 UTC)
- Expired
- Jul 22, 2020, 3:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Botetourt County, VA
The radar
The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WUUS51 KRNK 221820
SVRRNK
VAC019-023-221900-
/O.NEW.KRNK.SV.W.0113.200722T1820Z-200722T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
220 PM EDT Wed Jul 22 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northwestern Bedford County in south central Virginia...
East central Botetourt County in west central Virginia...
* Until 300 PM EDT.
* At 220 PM EDT, a severe thunderstorm was located over Peaks Of
Otter Recreation Area, or near Buchanan, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Montvale...
Peaks Of Otter Recreation Area...
Peaks Of Otter Summit...
Lithia...
and Sedalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3738 7976 3749 7976 3753 7945 3736 7945
TIME...MOT...LOC 1820Z 267DEG 11KT 3745 7964
HAIL...1.00IN
WIND...60MPH
$$
RR3 follow-up statements
955
WWUS51 KRNK 221835
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
235 PM EDT Wed Jul 22 2020
VAC019-023-221900-
/O.CON.KRNK.SV.W.0113.000000T0000Z-200722T1900Z/
Bedford VA-Botetourt VA-
235 PM EDT Wed Jul 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR
NORTHWESTERN BEDFORD AND EAST CENTRAL BOTETOURT COUNTIES...
At 234 PM EDT, a severe thunderstorm was located over Peaks Of Otter
Summit, or 7 miles southeast of Buchanan, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Montvale...
Peaks Of Otter Recreation Area...
Peaks Of Otter Summit...
and Sedalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3738 7976 3745 7976 3750 7965 3753 7945
3736 7945
TIME...MOT...LOC 1834Z 267DEG 11KT 3745 7958
HAIL...1.00IN
WIND...60MPH
$$
RR397
WWUS51 KRNK 221845
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
245 PM EDT Wed Jul 22 2020
VAC019-023-221900-
/O.CON.KRNK.SV.W.0113.000000T0000Z-200722T1900Z/
Bedford VA-Botetourt VA-
245 PM EDT Wed Jul 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR
NORTHWESTERN BEDFORD AND EAST CENTRAL BOTETOURT COUNTIES...
At 245 PM EDT, a severe thunderstorm was located over Peaks Of Otter
Summit, or 8 miles north of Bedford, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Peaks Of Otter Recreation Area...
Peaks Of Otter Summit...
and Sedalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3738 7971 3745 7968 3751 7960 3753 7945
3736 7945
TIME...MOT...LOC 1845Z 267DEG 11KT 3745 7954
HAIL...1.00IN
WIND...60MPH
$$
RR487
WWUS51 KRNK 221853
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
253 PM EDT Wed Jul 22 2020
VAC019-023-221902-
/O.EXP.KRNK.SV.W.0113.000000T0000Z-200722T1900Z/
Bedford VA-Botetourt VA-
253 PM EDT Wed Jul 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHWESTERN BEDFORD AND EAST CENTRAL BOTETOURT COUNTIES WILL EXPIRE
AT 300 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3738 7971 3745 7968 3751 7960 3753 7945
3736 7945
TIME...MOT...LOC 1852Z 267DEG 11KT 3745 7952
$$
RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:24 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 22, 1:24 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
124 PM EDT Wed Jul 22 2020
.SYNOPSIS...
A front crosses the Great Lakes and Ohio Valley today and Thursday
while high pressure remains over the Southeast United States. Little
change in this weather pattern is expected through the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM EDT Wednesday...
Went ahead and issued a heat advisory for our eastern counties
to at least match up with neighboring WFOs, though overall heat
indices will not surpass 105 for most. Still the continued hot
weather warrants advisory for most.
Going with a blend of the latest convective allowing models
showing storms trying to fire up around Bluefield-Lewisburg area
and along the Blue Ridge before noon, then ramping up along and
either side of the Blue Ridge this afternoon.
Best deep layer convergence will reside over the northern
forecast area along with a convective induced vort arriving late
will allow for coverage to be more organized along/north of
I-64/U.S. 60, where we will still have a slight risk of severe
storms. Overall coverage will be scattered, with least coverage
across the NC piedmont.
Previous discussion from early this morning...
Only very subtle changes in the weather pattern today. 500MB ridge
remain over the southeast United States. Mid Atlantic region along
with the Carolinas stays in humid and unseasonably warm air mass.
Went a couple of degrees above the warmest guidance for maximum
temperatures today which is still well below daily records and not
quite hot enough when combined with the dew points in the lower 70s
this afternoon to warrant a Heat Advisory. Similar to
conditions on Tuesday, locations that do not get afternoon
thunderstorms and the associated brief cool down will again be 5
to 10 degrees above normal for the high.
No organized forcing, especially on a synoptic scale, but models do
show some low level convergence. CAM guidance suggests a few
clusters of thunderstorms throughout the afternoon and evening,
mainly along and north of Route 460, or a Bluefield to Lynchburg
line. Air mass with be unstable enough this afternoon for a Slight
Risk of severe thunderstorms in that area.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 315 AM EDT Wednesday...
While the region will remain with a summertime pattern of heat and
humidity, there will be some subtle differences during this stretch
of days to add a small bit a variety. On Thursday morning, a cold
front will be situated over the Great Lakes region and will be
heading southeast. While models vary on just how far southeast this
feature will progress, the general trend is for the front to head
southeast, and be situated Friday morning near or just north of the
Interstate-64 corridor of WV/VA. This transition should keep us in a
pattern conducive to above normal temperatures with daily chances
of showers and storms. However, with the approach of the cold front,
more than just diurnally based convection is expected. Any daytime
convection will have a better than average chances or continuing
into and through the overnight hours.
By Saturday morning, there is even greater model differences on
whether the front makes any more progress south as a true front or
washes out. However, there is also general consensus that a slightly
drier, in terms of lower dew points, air mass will briefly settle
over the area as surface high pressure sinks south over the region.
This high will also allow for a bit more of a capping inversion over
the region, somewhat less available low level moisture, and thereby
decreasing the coverage and delaying the onset of convection on
Saturday. Any convection on Saturday is expected be more diurnally
driven and thus dissipate quicker after sunset as compared to both
Thursday and Friday evening.
Confidence in the above weather scenario is moderate to high.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Tuesday...
The cold front should push further southward across North Carolina
on Saturday and eventually head offshore toward the latter half of
this weekend. Confidence is increasing for shower and thunderstorm
chances to diminish by Sunday based on better agreement between the
ECMWF and GFS models. Still, a chance will be left across the
northwest North Carolina mountains as orographical lift may spark
isolated convection. Temperatures could be a little cooler for
Saturday compared to earlier in the week, but this slight reprieve
will be brief as the influence of the upper level trough should
fade away by Sunday.
If the record streak of 90-degree days at Roanoke is not halted by
Saturday, it will continue well into next week as heights aloft rise
during Sunday and Monday. Consequently, the heat and humidity should
begin to creep up again. The potential for showers and thunderstorms
could tick up by Monday afternoon west of the Blue Ridge as the next
cold front and its associated upper level trough enters the Ohio
River Valley. Convection chances increase further on Tuesday as the
trough digs southward and pushes the cold front toward the
Appalachian Mountains. The slower ECWMF solution was favored for the
latter part of this forecast as the GFS seems too fast given this
summertime pattern.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 120 PM EDT Wednesday...
Generally same pattern this afternoon/tonight as the past 24-48
hours. VFR except sub-VFR in thunderstorms. This afternoon,
radar/sat/model trends suggest best coverage of thunderstorms
will be LWB/BLF/LYH, so will try to time them with tempo groups.
This evening, storms fade gradually, with mainly VFR sct-bkn
coverage overnight. Fog appears possible at LWB, but upstream
convection/clouds may have an impact on how low vsbys goes. Same
for BCB.
Convection may reach LWB/BLF by the end of the taf period, with
possible sub-VFR conditions.
Good confidence on ceilings/vsbys, but lower on thunderstorm
timing/coverage.
Extended Aviation Discussion...
Overall mainly VFR weather to continue through the weekend into
early next week. We will continue to have afternoon and early
evening scattered storms through the extended period. Thus
periods of sub-VFR are possible in storms, and potential for
late night/early morning fog at LWB/BCB and perhaps other
locations depending on where there is daily significant
rainfall.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 7 PM EDT this evening for VAZ044>047-058-
059.
NC...Heat Advisory until 7 PM EDT this evening for NCZ005-006.
WV...None.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...DS
LONG TERM...PW
AVIATION...AMS/PH/WPHazardous weather outlook, Jul 22, 8:34 AM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 834 AM EDT Wed Jul 22 2020 VAZ018>020-023-024-035-WVZ042>044-507-508-231245- Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Amherst-Mercer-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- 834 AM EDT Wed Jul 22 2020 This Hazardous Weather Outlook is for central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a Slight Risk of severe thunderstorms this afternoon and evening. The primary threat is damaging wind. Localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible during the afternoon and evening on Thursday. Damaging winds are the primary severe weather threat, but large hail and localized flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>004-018>020-VAZ007-009>017-022-032>034-043-231245- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Roanoke- Patrick-Franklin-Bedford-Henry- 834 AM EDT Wed Jul 22 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible during the afternoon and evening. Damaging winds are the primary severe weather threat, but localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible during the afternoon and evening on Thursday. Damaging winds are the primary severe weather threat, but large hail and localized flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ044>047-058-059-231245- Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 834 AM EDT Wed Jul 22 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms are possible during the afternoon and evening. Damaging winds are the primary severe weather threat, but localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible during the afternoon and evening on Thursday. Damaging winds are the primary severe weather threat, but large hail and localized flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 22, 1:23 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
123 PM EDT Wed Jul 22 2020
VAZ020-221800-
Bath-
123 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BATH COUNTY...
At 123 PM EDT, a strong thunderstorm was located over Lake Moomaw, or
7 miles northwest of Hot Springs, moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Warm Springs...
Hot Springs...
Lake Moomaw...
Mountain Grove...
Ingalls Field...
Bacova Junction...
and Callison.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3790 7970 3793 7992 3795 7993 3796 8000
3795 8002 3795 8004 3797 8004 3800 8000
3804 7997 3808 7995 3810 7993 3811 7994
3813 7995 3815 7993 3818 7969
TIME...MOT...LOC 1723Z 269DEG 19KT 3804 7995
BMGSpecial weather statement, Jul 22, 1:53 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
153 PM EDT Wed Jul 22 2020
VAZ020-221815-
Bath-
153 PM EDT Wed Jul 22 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BATH COUNTY...
At 152 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Burnsville to Warm Springs to
Carloover. Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Millboro...
Warm Springs...
Hot Springs...
Nimrod Hall...
Ingalls Field...
Burnsville...
and Yost.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3822 7971 3820 7956 3818 7951 3815 7953
3817 7949 3816 7944 3810 7949 3809 7948
3804 7952 3803 7951 3795 7958 3793 7961
3787 7966 3793 7992 3795 7993 3803 7985
3823 7976 3823 7973
TIME...MOT...LOC 1752Z 268DEG 20KT 3817 7972 3804 7978 3794 7989
BMGSpecial weather statement, Jul 22, 2:11 PM EDT, 9 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 211 PM EDT Wed Jul 22 2020 VAZ023-034-221845- Botetourt-Bedford- 211 PM EDT Wed Jul 22 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BOTETOURT AND NORTHWESTERN BEDFORD COUNTIES... At 210 PM EDT, strong thunderstorms were clustered over Montvale, moving east at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Bedford... Buchanan... Montvale... Laymantown... Peaks Of Otter Summit... Lithia... and Peaks Of Otter Recreation Area. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3735 7988 3753 7978 3751 7946 3725 7957 TIME...MOT...LOC 1810Z 271DEG 19KT 3743 7973 RR
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:14 PM EDT | Special Weather Statement | RNK | Giles | 31 min |
| Jul 21, 8:24 PM EDT | Special Weather Statement | RNK | Bath | 36 min |
| Jul 21, 8:44 PM EDT | Special Weather Statement | RNK | Giles, Montgomery, Pulaski, City of Radford | 31 min |
| Jul 21, 9:08 PM EDT | Special Weather Statement | RNK | City of Danville | 22 min |
| Jul 21, 9:27 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 51 min |
| Jul 21, 10:01 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 44 min |
| Jul 21, 10:23 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 52 min |
| Jul 21, 10:46 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 59 min |
| Jul 21, 11:27 PM EDT | Special Weather Statement | RNK | Buckingham | 48 min |
| Jul 22, 12:32 AM EDT | Special Weather Statement | RNK | Cumberland | 43 min |
| Jul 22, 8:32 AM EDT | Heat Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 2 more | 10 hr |
| Jul 22, 1:23 PM EDT | Special Weather Statement | RNK | Bath | 37 min |
| Jul 22, 1:53 PM EDT | Special Weather Statement | RNK | Bath | 22 min |
| Jul 22, 2:11 PM EDT | Special Weather Statement | RNK | Bedford | 34 min |
| Jul 22, 2:29 PM EDT | Special Weather Statement | RNK | Bath | 31 min |
| Jul 22, 2:33 PM EDT | Special Weather Statement | RNK | Carroll | 27 min |
| Jul 22, 2:47 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Jul 22, 2:52 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 23 min |
| Jul 22, 2:58 PM EDT | Special Weather Statement | RNK | City of Buena Vista, City of Lexington | 32 min |
| Jul 22, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 58 min |
| Jul 22, 3:06 PM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jul 22, 3:16 PM EDT | Special Weather Statement | RNK | City of Lexington | 29 min |
| Jul 22, 3:43 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 47 min |
| Jul 22, 3:49 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 26 min |
| Jul 22, 4:11 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell, Pittsylvania | 49 min |
| Jul 22, 4:13 PM EDT | Special Weather Statement | RNK | Rockbridge | 32 min |
| Jul 22, 4:29 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 61 min |
| Jul 22, 4:37 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Jul 22, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 61 min |
| Jul 22, 4:59 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 48 min |
| Jul 22, 5:32 PM EDT | Special Weather Statement | RNK | Wythe | 28 min |
| Jul 22, 5:39 PM EDT | Special Weather Statement | RNK | Giles, Pulaski, City of Radford | 36 min |
| Jul 22, 5:40 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 4 hr |
| Jul 22, 5:56 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| Jul 22, 5:59 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Jul 22, 6:22 PM EDT | Special Weather Statement | RNK | Craig | 38 min |
| Jul 22, 6:26 PM EDT | Special Weather Statement | RNK | Grayson | 34 min |
| Jul 22, 6:52 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth, Wythe | 3 hr |
| Jul 22, 6:55 PM EDT | Special Weather Statement | RNK | Bland, Smyth, Tazewell, Wythe | 50 min |
| Jul 22, 7:21 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 24 min |
| Jul 22, 7:43 PM EDT | Special Weather Statement | RNK | Bland, Tazewell, Wythe | 47 min |
| Jul 22, 7:45 PM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.